Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 37, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 15, 2012, 7:36 PM CDT for Henry County, Illinois. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2012, 7:36 PM CDT (00:36 UTC)
- Expired
- May 15, 2012, 8:00 PM CDT
- In force
- 24 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Henry County, IL
The radar
The Quad Cities radar (KDVN), 61 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 7:50 PM CDT | TSTM WND GST 65 | 1 N Kewanee, IL | 5 INCH DIAMETER TREE LIMBS DOWN. NICKEL SIZE HAIL ALSO OCCURRED WITH THE STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WUUS53 KDVN 160036
SVRDVN
ILC073-160100-
/O.NEW.KDVN.SV.W.0037.120516T0036Z-120516T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
736 PM CDT TUE MAY 15 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HENRY COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 800 PM CDT.
* AT 733 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60
MPH. THIS STORM WAS LOCATED APPROXIMATELY 9 MILES NORTHWEST OF
KEWANEE...OR 6 MILES EAST OF CAMBRIDGE...AND MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GERMAN CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4128 9014 4133 9013 4130 8986 4124 8986
4123 8986
TIME...MOT...LOC 0036Z 282DEG 27KT 4129 9005
WIND...HAIL 60MPH <1.00IN
$$
082 follow-up statements
561
WWUS53 KDVN 160049
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
749 PM CDT TUE MAY 15 2012
ILC073-160100-
/O.CON.KDVN.SV.W.0037.000000T0000Z-120516T0100Z/
HENRY IL-
749 PM CDT TUE MAY 15 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EAST CENTRAL HENRY COUNTY...
AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
AROUND 60 MPH. THIS STORM WAS LOCATED APPROXIMATELY NEAR GERMAN
CORNER...OR NEAR KEWANEE...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
&&
LAT...LON 4128 9014 4133 9013 4130 8986 4124 8986
4123 8986
TIME...MOT...LOC 0049Z 282DEG 27KT 4127 8992
WIND...HAIL 60MPH <1.00IN
$$
08113
WWUS53 KDVN 160100
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT TUE MAY 15 2012
ILC073-160110-
/O.EXP.KDVN.SV.W.0037.000000T0000Z-120516T0100Z/
HENRY IL-
800 PM CDT TUE MAY 15 2012
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HENRY COUNTY HAS
EXPIRED...
THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4128 9014 4133 9013 4130 8986 4124 8986
4123 8986
TIME...MOT...LOC 0100Z 282DEG 27KT 4125 8981
$$
08What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:45 PM CDT, 4 hours 51 minutes earlier.
Area forecast discussion, May 15, 2:45 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 245 PM CDT TUE MAY 15 2012 .SYNOPSIS... THE CWA IS BEGINNING TO EXPERIENCE A COLD FROPA FROM NORTHWEST TO SOUTHEAST AS OF EARLY AFTERNOON...AND THUS FAR IT IS DRY. WHILE VERY HIGH BASED CUMULUS HAVE FORMED...SURFACE DEWPOINTS HAVE MIXED DOWN TO THE MID 30S TO LOWER 40S ALONG THE FRONT. IN ADDITION...TEMPERATURES NEAR THE FRONT ARE IN THE UPPER 80S TO 90...RESULTING IN VERY LOW RH VALUES AROUND 20 TO 25 PERCENT. OTHERWISE...TEMPERATURES AS OF 2 PM ARE IN THE LOWER TO MID 80S WITH DEWPOINTS IN THE MID 40S TO LOWER 50S. AS THE FRONT APPROACHES...FURTHER DROPS IN DEWPOINTS ARE EXPECTED. && .SHORT TERM...TONIGHT AND WEDNESDAY... THUNDERSTORM POTENTIAL TONIGHT WILL LIKELY BE MUCH LESS THAN ANY MODEL SUGGESTS GIVEN THE MUCH LOWER FRONTAL SURFACE DEWPOINTS. THUS...WILL KEEP MENTION OF AN ISOLATED STORM THROUGH 9 PM...BUT IN REALITY IF NO STORMS FIRE BY 5 PM...THIS THREAT CAN BE REMOVED. COVERAGE TO MENTION STORMS NEEDS TO BE 15 PERCENT OR HIGHER...THUS THAT IS MY PERCENT CHANCE FORECAST. IN REALITY...THERE IS MORE LIKE A 5 TO 10 PERCENT CHANCE OF STORMS IN ANY LOCATION. IT CERTAINLY IS RARE TO SEE THE AFTERNOON DEWPOINT DEPRESSIONS OF 40 TO 50 DEGREES THIS FAR EAST...AS THIS TYPE OF SPREAD IS MORE TYPICAL OF WESTERN PLAINS...WEST OF A WARM SEASON DRYLINE. LATE TONIGHT AND WEDNESDAY...NORTH TO NORTHEAST WINDS AND COLD ADVECTION WILL COMMENCE...WITH LOWS FALLING THE MID 40S NORTHEAST TO LOWER 50S SOUTH. WITH PLENTY OF SUN AGAIN...LOW DEWPOINTS...AND DRYING GROUND..EXPECT ANOTHER DEEP MIXING DAY WEDNESDAY...WITH HIGHS IN THE LOWER 70S EAST...TO MID 70S CENTRAL AND SOUTHWEST. ERVIN .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT TUESDAY... GENERALLY DRY UNTIL MONDAY...THEN CHANCES FOR THUNDERSTORMS. OVERVIEW...INITIALIZATION GOOD ON KINEMATICS WITH BL TOO MOIST BIASES CONTINUE. VERIFICATION AT 18Z SUGGESTS A 50/50 MIX OF THE 80KM NAM- WRF AND HI-RES ECMWF WITH ADJUSTMENTS TOWARD DRIER BL CONDITIONS AND IMPACTS ON DIURNAL TEMPERATURES. BEYOND DAY 3...A WEIGHTING OF A 60/40 TOWARD HI-RES ECMWF TO GFS DUE TO MOISTURE AND RUN TO RUN CONTINUITY ISSUES. WEDNESDAY NIGHT...SEASONABLY COOL AND MOSTLY CLEAR WITH LOWS MOSTLY COOLER THAN GUIDANCE. LOCAL TOOLS SUGGEST AREAS THAT DECOUPLE MAY NEED FURTHER LOWERING ON MINS BY UP TO 3 DEGREES FOR LATER SHIFTS. LIGHT EAST WINDS AND SUBSIDENCE DO SUGGEST CALM TO NEARLY CALM WINDS FOR SEVERAL HOURS. THURSDAY INTO SATURDAY...UPPER RIDGING AND DECENT SOUTHERLY WINDS FOR WARMER AIR ARRIVING TO RESULT IN FAIR SKIES WITH TEMPERATURES ABOVE NORMAL. LARGE DIURNAL TEMPERATURES LIKELY MORE THAN GUIDANCE WITH UPPER 70S TO 80+F THURSDAY AND LOWER TO MIDDLE 80S FRIDAY AND SATURDAY AT A MINIMUM THAT MAY NEED RAISING A FEW DEGREES EACH DAY MANY LOCATIONS FOR LATER SHIFTS. MINS IN THE 50S THURSDAY MORNING AND MOSTLY IN THE LOWER TO MIDDLE 60S FRIDAY MORNING. SUBSIDENCE AND NO FORCING AND MOISTURE FOR PRECIPITATION IS INDICATED AS DRY SPELL CONTINUES. SATURDAY NIGHT THROUGH MONDAY...SLOWLY INCREASING CHANCE OF THUNDERSTORMS BY MONDAY AS SLOW MOVING AND WEAKENING COOL FRONT ARRIVES. CHANCE POPS ARE SUGGESTED DUE TO POOR TIMING ISSUES FOR LATER SHIFTS. SOME RISK OF SEVERE SUGGESTED WITH PM SBCAPES OF 1500- 2500+ J/KG SUGGESTED ATTM. LOCAL PAST EVENTS SUGGEST AN EPISODE OR TWO OF MCS SYSTEMS WITH MOSTLY LIGHT TO MODERATE AMOUNTS FOR THE AREA. HIGHS TO FALL INTO THE 70S BY MONDAY DUE TO CONSIDERABLE CLOUDINESS FROM WEAK UPPER AND SFC LOW CONVERGENT FLOW. DEWPOINTS SHOULD ALSO RISE AOA 60F FOR SOME HUMIDITY DURING THIS TIME PERIOD. TUESDAY...KEPT SLIGHT CHANCE POPS ATTM BUT DRY AND NEAR SEASONABLE TEMPERATURES SUGGESTED FOR LATTER PORTIONS OF MAY WITH MODERATING HUMIDITY. NICHOLS && .AVIATION... WIDESPREAD VFR WEATHER WILL CONTINUE THROUGH THE NEXT 24 HOURS...AS A FRONT PASSES THROUGH EASTERN IOWA AND ILLINOIS LATE THIS AFTERNOON AND EVENING...FOLLOWED BY HIGH PRESSURE. A VERY LOW CHANCE FOR AN ISOLATED THUNDERSTORMS EXISTS AT ALL SITES BETWEEN 21Z TODAY AND 02Z/16. THIS THREAT IS TOO LOW TO PLACE INTO A TAF FORECAST AT THIS TIME...BUT WILL BE WATCHED FOR FUTURE UPDATES. WINDS WILL BE 10 TO 20 KTS FROM THE WEST SOUTHWEST TODAY...AND TOWARDS 00Z...WILL BECOME NORTH. AFTER 02Z...NORTH WINDS WILL DECREASE TO 5 TO 10 KTS AND REMAIN NORTH TO NORTHEAST THROUGH 18Z/16. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && ERVIN/NICHOLS
Hazardous weather outlook, May 15, 4:52 AM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 452 AM CDT TUE MAY 15 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-161000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 452 AM CDT TUE MAY 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY BETWEEN 4 PM AND 9 PM... AS A COLD FRONT MOVES THROUGH THE OUTLOOK AREA. THE CHANCE OF THUNDERSTORMS HOWEVER WILL BE LARGELY DEPENDENT ON THE AMOUNT OF LOW LEVEL MOISTURE... WHICH REMAINS SOMEWHAT UNCERTAIN. IF SURFACE DEW POINTS CAN REACH WELL INTO THE 40S OR LOWER 50S THEN ISOLATED TO SCATTERED THUNDERSTORMS COULD BE EXPECTED TO DEVELOP AHEAD OF THE FRONT... WITH A FEW POSSIBLY STRONG TO SEVERE CONTAINING HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS NORTH OF INTERSTATE 80 THURSDAY NIGHT INTO FRIDAY. A BETTER CHANCE FOR MORE WIDESPREAD STORMS MAY OCCUR FROM LATE SUNDAY INTO MONDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE EPISODES OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. 05/12
In the hours before
Special weather statement, May 15, 5:56 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
556 PM CDT TUE MAY 15 2012
IAZ052>054-063>068-076>078-087-088-ILZ001-002-007-009-015-024-152345-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-KEOKUK IA-
JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-MERCER IL-ROCK ISLAND IL-
STEPHENSON IL-WHITESIDE IL-CARROLL IL-
556 PM CDT TUE MAY 15 2012
...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...
AT 5:50 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A 25
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM GERMAN VALLEY...ILLINOIS TO
HEDRICK...IOWA.
THE DRY AIR BELOW THE PRECIPITATION IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4251 8993 4248 8940 4220 8939 4219 8968
4194 8968 4193 8962 4179 8963 4091 9218
4115 9219 4116 9222 4164 9230
08Special weather statement, May 15, 6:15 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
615 PM CDT TUE MAY 15 2012
IAZ063>068-076>078-087-088-098-ILZ002-007-009-015-016-024-152345-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-
JOHNSON IA-JEFFERSON IA-IOWA IA-HENRY IA-CEDAR IA-CLINTON IA-HENRY
IL-MERCER IL-ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL
615 PM CDT TUE MAY 15 2012
...STRONG WINDS ASSOCIATED WITH SHOWERS AND THUNDERSTORMS...
AT 6:11 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
30 MILE WIDE BAND SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM NEAR PACKWOOD...IOWA TO NEAR
ROCKFORD...ILLINOIS.
THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4149 9239 4195 9100 4195 9090 4198 9090
4203 9074 4203 9016 4212 9017 4218 9028
4220 8992 4229 8992 4245 8940 4220 8939
4219 8968 4193 8962 4159 8963 4158 8986
4147 8986 4108 9137 4104 9137 4085 9203
08Special weather statement, May 15, 6:44 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT TUE MAY 15 2012
IAZ054-063>068-076>078-ILZ002-007-009-015-016-024-160015-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-KEOKUK IA-JOHNSON IA-
JACKSON IA-IOWA IA-CEDAR IA-CLINTON IA-HENRY IL-MERCER IL-
ROCK ISLAND IL-STEPHENSON IL-WHITESIDE IL-CARROLL IL-
644 PM CDT TUE MAY 15 2012
...STRONG WINDS FROM SHOWERS AND THUNDERSTORMS...
AT 6:40 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR HAD A 30
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 45 MPH. THE LEADING EDGE OF THE PRECIPITATION RAN FROM
NEAR STERLING...ILLINOIS TO ALEDO...ILLINOIS TO BRIGHTON...IOWA.
THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING UP TO 40 MPH. SOME OF THE STRONGER STORMS WILL BE CAPABLE OF
PRODUCING WINDS GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4233 8939 4220 8942 4219 8968 4194 8968
4193 8962 4159 8963 4158 8986 4147 8986
4115 9041 4117 9230 4146 9242
08Local storm report, May 15, 6:49 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
649 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM TSTM WND DMG DAVENPORT 41.56N 90.60W
05/15/2012 SCOTT IA NEWSPAPER
TIME ESTIMATED. 3 TO 4 INCH TREE LIMB DOWN AT THE QUAD
CITY TIMES.
0620 PM TSTM WND DMG 4 SSE DAVENPORT 41.50N 90.57W
05/15/2012 ROCK ISLAND IL TRAINED SPOTTER
TIME ESTIMATED. 5 INCH TREE LIMB DOWN IN ROCK ISLAND.
&&Local storm report, May 15, 6:57 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
657 PM CDT TUE MAY 15 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 5 NW DAVENPORT 41.60N 90.68W
05/15/2012 M45.00 MPH SCOTT IA DEPT OF HIGHWAYS
IOWA DOT RWIS.
0622 PM TSTM WND GST 4 SSW BETTENDORF 41.52N 90.51W
05/15/2012 M54.00 MPH ROCK ISLAND IL DEPT OF HIGHWAYS
IOWA DOT RWIS.
&&Special weather statement, May 15, 7:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT TUE MAY 15 2012
IAZ064>068-077-078-087>089-ILZ007-009-015>018-024>026-160045-
WASHINGTON IA-SCOTT IA-MUSCATINE IA-LOUISA IA-JOHNSON IA-JEFFERSON IA-
HENRY IA-DES MOINES IA-CEDAR IA-CLINTON IA-HENRY IL-MERCER IL-
PUTNAM IL-ROCK ISLAND IL-WARREN IL-WHITESIDE IL-BUREAU IL-CARROLL IL-
HENDERSON IL-
715 PM CDT TUE MAY 15 2012
...STRONG WINDS WITH SHOWERS AND THUNDERSTORMS...
AT 7:13 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 30
MILE WIDE BAND OF SHOWERS AND A FEW THUNDERSTORMS MOVING EAST
SOUTHEAST AT 35 MPH. THE LEADING EDGE OF THE SHOWERS AND
THUNDERSTORMS STRETCHED FROM NEAR WALNUT...ILLINOIS TO
WINFIELD...IOWA.
THE DRY AIR IN THE LOWER ATMOSPHERE IS HELPING TO PRODUCE WINDS
GUSTING TO 40 MPH. SOME OF THE STRONGER STORMS MAY PRODUCE WINDS
GUSTING UP TO 55 MPH.
SUDDEN STRONG GUSTY WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES.
&&
LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
4115 9043 4107 9044 4097 9156 4133 9193
4195 8969 4191 8962 4159 8962 4158 8916
4117 8917
08The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:05 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 40 min |
| May 15, 7:15 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer, Putnam, Rock Island, Whiteside | 30 min |
| May 15, 7:48 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer, Putnam | 27 min |
| May 15, 8:16 PM CDT | Special Weather Statement | DVN | Bureau, Henry, Mercer, Putnam | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.